Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 2, NWS Little Rock, AR

February 13, 2001Lonoke County, Monroe County, Prairie County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Feb 13, 2001, 6:00 PM CST for Lonoke County, Monroe County, Prairie County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 13, 2001, 6:00 PM CST (00:00 UTC)
Expired
Feb 13, 2001, 8:00 PM CST
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Lonoke County, AR, Monroe County, AR, Prairie County, AR

The radar

The Little Rock radar (KLZK), 72 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 140002
FFWLIT
ARC085-095-117-140200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 PM CST TUE FEB 13 2001

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LONOKE COUNTY IN CENTRAL ARKANSAS
  MONROE COUNTY IN EASTERN ARKANSAS
  PRAIRIE COUNTY IN CENTRAL ARKANSAS

* UNTIL 800 PM CST

* AT 558 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  AN AREA OF MODERATE TO OCCASIONALLY HEAVY RAINFALL EXTENDING
  ACROSS WESTERN MONROE...AND SOUTHERN PRAIRIE AND LONOKE COUNTIES. 
  DOPPLER RADAR HAS ESTIMATED BETWEEN 2 AND 3 INCHES OF RAIN HAS 
  FALLEN OVER THE SOUTHERN PARTS OF THESE COUNTIES. THERE HAVE BEEN 
  SEVERAL REPORTS OF FLOODED ROADWAYS ACROSS THESE AREAS.

DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

REPORT ANY FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL 
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
LITTLE ROCK.

LAT...LON 3479 9113 3444 9107 3460 9144 3451 9170
          3452 9202 3485 9205 3482 9152

$$

46/44

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 13, 2:38 PM CST, 3 hours 22 minutes earlier.

Area forecast discussion, Feb 13, 2:38 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
238 PM CST TUE FEB 13 2001

PREFER AVN MODEL ALTHOUGH CONFIDENCE IS LOW. WILL THEREFORE FIGURE
ON WARM FRONT TO CONTINUE MOVING NORTHWARD ACROSS LOUISIANA TONIGHT
AND INTO ARKANSAS WEDNESDAY. MEANWHILE A COLD FRONT WILL APPROACH BENTON
COUNTY IN NORTHWEST ARKANSAS WEDNESDAY AFTERNOON. BY WEDNESDAY NIGHT THE
COLD FRONT WILL HAVE MOVED INTO THE NORTHWEST CORNER. IT WILL THEN MOVE
OVER CENTRAL ARKANSAS AROUND MIDNIGHT WEDNESDAY AND EXTEND FROM NEAR
JONESBORO TO TEXARKANA AROUND 06Z THURSDAY. BY THURSDAY MORNING AROUND
SUNRISE THE COLD FRONT SHOULD LIE NORTHEAST TO SOUTHWEST ACROSS THE
SOUTHEASTERN QUARTER OF ARKANS|AS. TEMPERATURES WILL BE TRICKY TO PINPOINT
AND HIGHLY DEPENDENT ON ACTUAL TIMING OF FRONT. RAIN MAY BE HEAVY AT
TIMES. THUNDERSTORMS ARE POSSIBLE THURSDAY AHEAD OF THE FRONT.

.LIT...NONE.

38

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.